MAUDE Adverse Event Report: ABBOTT MEDICAL-CARDIOMEMS THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

ABBOTT MEDICAL-CARDIOMEMS THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: the primary udi number in d4 is reflective of all currently available information no further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that log files were submitted for evaluation following a driveline power fault alarm that occurred during implant.The modular cable and system controller were exchanged in the operating room (or), and the original modular cable and controller would be returned for further evaluation.The log files captured various alarms associated with the new implant as well as the reported driveline power faults.The driveline faults were associated with a controller open fuse b fault.Controller fuses will open during over current protection events.During pump preparation, the customer initiated several attempts to connect the modular cable and pump cable before ultimately securing the connection.The modular cable and controller exchange resolved the alarm.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the modular cable was returned associated with the reported events of driveline power fault alarms and difficulty connecting the driveline.The reported event of difficulty connecting the driveline was not able to be confirmed.The reported event of driveline power faults could not be correlated to an issue with the modular cable.The modular cable (lot number: 8922874) returned for analysis in unremarkable condition.The modular cable passed electrical testing, indicating no issues with the underlying wires.The modular cable was connected to the returned system controller and mock circulatory loop and was able to support the system without issue or alarm, including when the modular cable was manipulated.The modular cable was connected to several test pump cables and no problems inserting and connecting the modular cable were noted.The reported alarms were not able to be reproduced with the returned modular cable.Log files were reviewed, and it was observed that throughout the log file, controller internal fault and driveline power fault alarms were active, consistent with a damaged fuse on the system controller.The onset of the alarms was not captured, so the exact cause of the alarms activating was not able to be determined.Provided information indicated that during pump preparation, several attempts were required to connect the modular cable and the pump cable before it connected.The driveline power fault alarms were determined to be due to a damaged fuse on the system controller.The root cause of the reported events was unable to be determined via this investigation.The device history records were reviewed and revealed no deviations from manufacturing or qa specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.D, and the heartmate 3 lvas patient handbook, rev.A, are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.Sections 2 and 6 of the ifu and sections 2 and 4 of the patient handbook caution the user to avoid pulling on or moving the driveline and further emphasize not to twist, kink, or sharply bend the driveline, which may cause damage to the wires.Section 6 of the ifu and section 4 of the patient handbook also instruct the user to check the driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also instructs the used to call the hospital contact right away if the driveline is damaged (or might be damaged).Section 5 of the ifu, ¿surgical procedures¿, provides instructions for connecting the modular cable to the pump cable under ¿preparing, running, and priming the pump¿.These instructions state that to connect the pump and modular cables, first align the inline connection triangles on the connectors to ensure proper pin alignment.Apply firm force to engage the inline connector and rotate the locking nut until the clicking sound stops and the yellow line on the threaded portion of the connector is no longer visible.This section also states that the yellow line should be fully covered to ensure a secure connection.Section 5 also warns that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.Section 7 of the ifu and section 5 of the patient handbook provide instructions regarding how to care for the driveline in sub-sections entitled "what not to do: driveline and cables." the patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
ABBOTT MEDICAL-CARDIOMEMS
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
ABBOTT MEDICAL-CARDIOMEMS
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23698448
Report Number2916596-2025-07575
Device Sequence Number18696009
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385(10)11052308(17)280924
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number11052308
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight152 KG